Alert archive / Maryland / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Baltimore/Washington

April 7, 20126 counties in Virginia; 11 counties in Maryland; Berkeley County, Jefferson County, Morgan County, West Virginia

NWS Baltimore/Washington issued this red flag warning at Apr 7, 2012, 4:14 AM EDT for 6 counties in Virginia; 11 counties in Maryland; Berkeley County, Jefferson County, Morgan County, West Virginia. It took effect at Apr 7, 2012, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 4:14 AM EDT (08:14 UTC)
In effect from
Apr 7, 2012, 10:00 AM EDT
Expired
Apr 7, 2012, 7:36 PM EDT
In force
10 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA, King George County, VA, Stafford County, VA, Berkeley County, WV, Jefferson County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 21 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3425 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS81 KLWX 070814
RFWLWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
414 AM EDT SAT APR 7 2012

DCZ001-MDZ003>007-009>011-013-014-VAZ042-052>054-WVZ051>053-
071615-
/O.UPG.KLWX.FW.A.0002.120407T1400Z-120408T0000Z/
/O.NEW.KLWX.FW.W.0001.120407T1400Z-120408T0000Z/
/O.NEW.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-MORGAN-BERKELEY-JEFFERSON-
414 AM EDT SAT APR 7 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS 
AS WELL AS PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* HUMIDITY...20 TO 30 PERCENT LATE THIS MORNING THROUGH EARLY THIS
  EVENING...AND AGAIN LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE THIS
  MORNING THROUGH EARLY THIS EVENING...AND AGAIN LATE SUNDAY
  MORNING THROUGH EARLY SUNDAY EVENING.

* FUEL MOISTURE...5 TO 6 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MDZ016>018-VAZ055-057-071615-
/O.UPG.KLWX.FW.A.0002.120407T1400Z-120408T0000Z/
/O.NEW.KLWX.FW.W.0001.120407T1400Z-120408T0000Z/
CHARLES-ST. MARYS-CALVERT-STAFFORD-KING GEORGE-
414 AM EDT SAT APR 7 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR LOWER SOUTHERN MARYLAND AND PORTIONS OF THE VIRGINIA 
PIEDMONT...

* HUMIDITY...20 TO 30 PERCENT.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MDZ502-071615-
/O.NEW.KLWX.FW.W.0001.120407T1400Z-120408T0000Z/
/O.NEW.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
CENTRAL AND EASTERN ALLEGANY-
414 AM EDT SAT APR 7 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR WESTERN MARYLAND...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* HUMIDITY...20 TO 30 PERCENT LATE THIS MORNING THROUGH EARLY THIS
  EVENING...AND AGAIN LATE SUNDAY MORNING THROUGH EARLY SUNDAY
  EVENING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE THIS
  MORNING THROUGH EARLY THIS EVENING...AND AGAIN LATE SUNDAY
  MORNING THROUGH EARLY SUNDAY EVENING. 

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MDZ501-071615-
/O.NEW.KLWX.FW.W.0001.120407T1400Z-120408T0000Z/
EXTREME WESTERN ALLEGANY-
414 AM EDT SAT APR 7 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR THE ALLEGHENY HIGHLANDS IN WESTERN MARYLAND...

* HUMIDITY...20 TO 30 PERCENT.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VAZ025>031-038>040-051-501-502-504-WVZ050-055-502-504-506-071615-
/O.NEW.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
414 AM EDT SAT APR 7 2012

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR NORTHERN AND CENTRAL VIRGINIA AS WELL AS 
PORTIONS OF THE POTOMAC HIGHLANDS...

* HUMIDITY...20 TO 30 PERCENT. 

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
004 
WWUS81 KLWX 071610
RFWLWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1210 PM EDT SAT APR 7 2012

DCZ001-MDZ003>007-009>011-013-014-502-VAZ042-052>054-WVZ051>053-
080015-
/O.CON.KLWX.FW.W.0001.000000T0000Z-120408T0000Z/
/O.CON.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-MORGAN-BERKELEY-JEFFERSON-
1210 PM EDT SAT APR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS 
PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON AND EVENING...AND
  AGAIN LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

* WINDS...NORTHWEST 12 TO 22 MPH. GUSTS OVER 25 MPH POSSIBLE SUNDAY.

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MDZ016>018-501-VAZ055-057-080000-
/O.CON.KLWX.FW.W.0001.000000T0000Z-120408T0000Z/
CHARLES-ST. MARYS-CALVERT-EXTREME WESTERN ALLEGANY-STAFFORD-
KING GEORGE-
1210 PM EDT SAT APR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOWER SOUTHERN MARYLAND AND PORTIONS OF THE VIRGINIA 
PIEDMONT...

* HUMIDITY...15 TO 25 PERCENT.

* WINDS...NORTHWEST 12 TO 22 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VAZ025>031-038>040-051-501-502-504-WVZ050-055-502-504-506-080015-
/O.CON.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
1210 PM EDT SAT APR 7 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WESTERN MARYLAND...THE ALLEGHENY HIGHLANDS...
NORTHERN AND CENTRAL VIRGINIA AS WELL AS PORTIONS OF THE POTOMAC HIGHLANDS...

* HUMIDITY...15 TO 25 PERCENT.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
835 
WWUS81 KLWX 072336
RFWLWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT SAT APR 7 2012

DCZ001-MDZ003>007-009>011-013-014-502-VAZ042-052>054-WVZ051>053-
080745-
/O.CAN.KLWX.FW.W.0001.000000T0000Z-120408T0000Z/
/O.CON.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-MORGAN-BERKELEY-JEFFERSON-
736 PM EDT SAT APR 7 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR MUCH OF NORTHERN VIRGINIA...MARYLAND 
EAST OF THE CHESAPEAKE BAY AND THE EASTERN WEST VIRGINIA 
PANHANDLE...
...RED FLAG WARNING IS CANCELLED FOR THE WASHINGTON AND 
BALTIMORE METROPOLITAN AREAS AS WELL AS PORTIONS OF THE EASTERN 
WEST VIRGINIA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE RED FLAG WARNING.

* HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON AND EVENING...AND 
  AGAIN LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. 

* WINDS...NORTHWEST 12 TO 22 MPH. GUSTS OVER 25 MPH POSSIBLE 
  SUNDAY.

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MDZ016>018-501-VAZ055-057-080045-
/O.CAN.KLWX.FW.W.0001.000000T0000Z-120408T0000Z/
CHARLES-ST. MARYS-CALVERT-EXTREME WESTERN ALLEGANY-STAFFORD-
KING GEORGE-
736 PM EDT SAT APR 7 2012

...RED FLAG WARNING IS CANCELLED FOR THE WASHINGTON AND 
BALTIMORE METROPOLITAN AREAS AS WELL AS PORTIONS OF THE EASTERN 
WEST VIRGINIA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE RED FLAG WARNING.

WINDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES HAVE BEGUN TO 
INCREASE HEADING INTO THE LATE EVENING HOURS.

$$

VAZ025>031-038>040-051-501-502-504-WVZ050-055-502-504-506-080745-
/O.CON.KLWX.FW.A.0003.120408T1400Z-120409T0000Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
GREENE-MADISON-RAPPAHANNOCK-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
736 PM EDT SAT APR 7 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR MUCH OF NORTHERN VIRGINIA...MARYLAND 
EAST OF THE CHESAPEAKE BAY AND THE EASTERN WEST VIRGINIA 
PANHANDLE...

* HUMIDITY...15 TO 25 PERCENT.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* FUEL MOISTURE...5 TO 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:07 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 7, 4:07 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 AM EDT SAT APR 7 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE TO
INFLUENCE THE WEATHER ACROSS THE REGION THROUGH TONIGHT. A LOW
PRESSURE SYSTEM OVER THE CANADIAN MARITIMES ON SUNDAY WILL
RETROGRADE WEST TO A POSITION OVER SOUTHERN QUEBEC ON MONDAY. A
COUPLE OF UPPER LEVEL DISTURBANCES AROUND THIS LINGERING CANADIAN
SURFACE LOW WILL IMPACT THE REGION THROUGH THE FORECAST PERIOD.
BREEZY AND COOLER CONDITIONS WILL AFFECT THE AREA INTO LATE NEXT
WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL CONTINUE ACROSS THE MID ATLANTIC THROUGH TONIGHT.
SKIES WILL BE CLEAR...WITH TEMPS RIGHT AROUND NORMAL FOR THIS TIME
OF YEAR. WINDS WILL BE OUT OF THE NW/N AROUND 15 TO 25 MPH. GUST UP
TO 30 MPH WILL BE POSSIBLE...ESPECIALLY ACROSS NE MARYLAND. GUSTS
ARE EXPECTED TO DIMINISH EARLY THIS EVENING.

MODELS HAVE BEEN RUNNING COLD AT NIGHT...SO HAVE BUMPED UP MIN TEMPS
A DEGREE OR SO FROM A BLEND OF GUIDANCE. WILL HAVE TO
MONITOR...BECAUSE TEMPS ARE JUST SLIGHTLY ABOVE FREEZING IN THE
WESTERN FIVE COUNTIES. FOR NOW...HAVE ADDED PATCHY FROST FOR WEST OF
THE BLUE RIDGE AND PORTIONS OF THE WESTERN SUBURBS.
&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER-LEVEL LOW PRESSURE OVER THE CANADIAN MARITIMES WILL RETROGRADE
INTO NORTHERN NEW ENGLAND SUNDAY WHILE ANOTHER UPPER-LEVEL
DISTURBANCE ROTATES AROUND THIS LOW TROUGH THE GREAT LAKES. THE COLD
FRONT ASSOCIATED WITH THE UPPER-LEVEL DISTURBANCE WILL MOVE INTO OUR
REGION SUNDAY AFTERNOON. LITTLE MOISTURE WILL BE ASSOCIATED WITH THE
FRONT SO MOST AREAS WILL REMAIN DRY WITH JUST A FEW CLOUDS. THE ONE
EXCEPTION WILL BE ALONG THE ALLEGHENY HIGHLANDS WHERE AN ISOLATED
SHOWER CANNOT BE RULED OUT SUNDAY AFTERNOON.

MAX TEMPS WILL REMAIN ABOVE CLIMO DUE TO A DEEP MIXING LAYER ALONG
WITH SOME SUNSHINE. MAX TEMPS WILL RANGE FROM THE 50S ACROSS THE
ALLEGHENY HIGHLANDS TO THE LOWER AND MIDDLE 70S IN CENTRAL VIRGINIA.
BREEZY CONDITIONS ARE EXPECTED DUE TO THE DEEP MIXING LAYER SUNDAY
AFTERNOON. WEST-NORTHWEST WINDS WILL FREQUENTLY GUST AROUND 20 TO 25
MPH.

THE UPPER-LEVEL DISTURBANCE WILL PASS BY TO OUR NORTH SUNDAY NIGHT
WHILE THE COLD FRONT MOVES THROUGH THE REST OF OUR AREA SUNDAY
EVENING. DRY AND SEASONABLY COOL CONDITIONS ARE EXPECTED. THERE
SHOULD BE ENOUGH OF A GRADIENT WIND FOR MIN TEMPS TO REMAIN ABOVE
FREEZING. MIN TEMPS WILL RANGE FROM THE MID 30S IN THE ALLEGHENY
HIGHLANDS TO NEAR 50 IN DOWNTOWN WASHINGTON/BALTIMORE.
&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER-LEVEL LOW PRESSURE WILL CONTINUE TO RETROGRADE INTO SOUTHERN
CANADA EARLY NEXT WEEK BEFORE MOVING THROUGH NEW ENGLAND DURING THE
MIDDLE PORTION OF NEXT WEEK. THE LOW WILL CARVE OUT A MID-LEVEL
TROUGH OF LOW PRESSURE OVER THE MID-ATLANTIC.

A SERIES OF UPPER-LEVEL DISTURBANCES WILL ROTATE AROUND THE
TROUGH...CAUSING COOL AND UNSETTLED CONDITIONS DURING THE EARLY AND
MIDDLE PORTIONS OF NEXT WEEK. DESPITE THE CHANCE FOR SHOWERS DURING
THIS TIME...A LACK OF MOISTURE WITH THIS SYSTEM SUGGESTS THAT ANY
PRECIPITATION WILL BE LIGHT.

SURFACE HIGH PRESSURE WILL BUILD OVERHEAD BEHIND THE TROUGH LATE IN
THE WEEK.
&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NO RESTRICTIONS TO CIGS/VSBY EXPECTED TODAY. WINDS WILL REMAIN 300
TO 330 WITH SUSTAINED VALUES AROUND 15 KT FOR THE LATE MORNING AND
AFTERNOON. FREQUENT GUSTS TO 20 TO 25 KT WILL BE LIKELY. GUSTS ARE
EXPECTED TO DIMINISH WITH THE LOSS OF HEATING...BUT NOT EXPECTING
WINDS TO COMPLETELY DECOUPLE UNTIL EARLY SUNDAY MORNING.

VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH THE MIDDLE PORTION OF
NEXT WEEK. A MID-LEVEL TROUGH OF LOW PRESSURE WILL BUILD OVER THE
TERMINALS DURING THIS TIME. GUSTY NORTHWEST WINDS ARE EXPECTED
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY.
&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MAIN CHANNEL OF THE
MARYLAND CHESAPEAKE BAY EARLY THIS MORNING UNTIL 6 AM. 925MB JET
STREAK CONTINUES TO MOVE OFF TO THE SOUTH...AND MAY END UP BEING
ABLE TO CANCEL THIS HEADLINE EARLY. A BRIEF LULL IN THE WINDS RIGHT
AROUND AND JUST AFTER SUNRISE IS EXPECTED. HOWEVER...MIXING WILL
ALLOW FOR WINDS TO COME BACK UP LATE THIS MORNING AND AFTERNOON
ACROSS THE WATERS. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY FOR THE DAY. DID
EXTEND THE HEADLINE FOR TWO HOURS...BUT DO THINK WITH THE LOSS OF
HEATING WINDS WILL DIMINISH BELOW CRITERIA FOR THE EVENING AND
OVERNIGHT HOURS.

A COLD FRONT WILL PASS THROUGH THE WATERS LATE SUNDAY INTO SUNDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS SUNDAY
AFTERNOON AND EVENING.

A MID-LEVEL TROUGH OF LOW PRESSURE WILL BUILD OVER THE WATERS DURING
THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. UNSETTLED CONDITIONS ARE
EXPECTED DURING THIS TIME. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED FOR PORTIONS OF THE WATERS AS WELL.
&&

.FIRE WEATHER...
HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TODAY. ALSO INCLUDED ALLEGANY COUNTY. DAY SHIFT MAY END UP HAVING TO
UPGRADE THE SPS AREA TO A RED FLAG WARNING TODAY AFTER COORDINATING
WITH THE USERS.

WINDS MAY BE A BIT BORDERLINE...BUT WILL BE WITHIN 2-3 KT OF THE
SUSTAINED CRITERIA. IN ADDITION...FREQUENT GUSTS TO AROUND 20 TO 25
KT ARE EXPECTED. FUEL MOISTURE ARE VERY LOW FOR THE ENTIRE CWFA...5
TO 6 PERCENT. FORECASTED RH VALUES AROUND 20 TO 25 PERCENT FOR THE
AFTERNOON.

A DRY COLD FRONT WILL PASS THROUGH THE AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY WINDS FROM THE WEST-NORTHWEST ARE EXPECTED
BEHIND THE FRONT SUNDAY AFTERNOON AND EVENING. THE RELATIVE HUMIDITY
WILL DROP TO WELL BELOW 30 PERCENT AND FUEL MOISTURE WILL REMAIN
QUITE LOW. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SHENANDOAH
VALLEY...NORTHERN VIRGINIA...EASTERN WEST VIRGINIA AND MOST OF
NORTHERN AND CENTRAL MARYLAND. FARTHER SOUTH ACROSS CENTRAL VIRGINIA
INTO LOWER SOUTHERN MARYLAND...WIND SPEEDS WILL NOT BE QUITE
AS STRONG. HOWEVER...AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES
IS LIKELY ACROSS THESE AREAS.

AN UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA MONDAY AFTERNOON
AND EVENING...BRINGING THE CHANCE FOR SHOWERS. THE EXACT TIMING OF
THIS SYSTEM REMAINS UNCERTAIN. WINDY AND DRY CONDITIONS ARE EXPECTED
AHEAD OF THIS SYSTEM. IF THE DISTURBANCE HOLDS OFF UNTIL MONDAY
EVENING...THEN WINDY AND DRY CONDITIONS WILL ENHANCE THE THREAT FOR
THE SPREAD OF WILDFIRES.

BREEZY CONDITIONS WILL CONTINUE DURING THE MIDDLE PORTION OF NEXT
WEEK...BUT COOLER TEMPERATURES AND INCREASED RELATIVE HUMIDITY IS
EXPECTED DURING THIS TIME.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR DCZ001.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR DCZ001.
MD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR MDZ003>007-009>011-013-014-016>018-501-502.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR MDZ003>007-009>011-013-014-502.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MDZ003>007-501-
     502.
VA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR VAZ042-052>055-057.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR VAZ025>031-038>040-042-051>054-501-502-504.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ025>031-503-
     504.
WV...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR WVZ051>053.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR WVZ050>053-055-502-504-506.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR WVZ050>053-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ANZ530>543.
     SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR
     ANZ530>543.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ534-543.

&&

LISTEMAA/LASORSA
Hazardous weather outlook, Apr 6, 11:08 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1108 PM EDT FRI APR 6 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1108 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT FOR PORTIONS
OF NORTHERN MARYLAND. A FREEZE WARNING HAS BEEN ISSUED OVERNIGHT
FOR HARFORD AND NORTHERN BALTIMORE COUNTIES BEGINNING AT 200 AM.
SEE WBCNPWLWX FOR DETAILS. AREAS OF FROST ARE POSSIBLE OUTSIDE OF
THE FREEZE WARNING.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FREEZE WARNING FOR HARFORD AND NORTHERN BALTIMORE COUNTIES
CONTINUES UNTIL 900 AM SATURDAY MORNING.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA
FOR SATURDAY AFTERNOON. SEE WBCRFWLWX FOR DETAILS.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY FOR SATURDAY. SMALL CRAFT ADVISORY CONDITIONS
WILL LIKELY CONTINUE INTO SUNDAY FOR PORTIONS OF THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-071000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1108 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. A FREEZE
WARNING HAS BEEN ISSUED OVERNIGHT FOR MUCH OF MARYLAND...THE
EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...THE SHENANDOAH
VALLEY...THE CENTRAL FOOTHILLS...PORTIONS OF THE PIEDMONT...AND
THE NORTHERN AND WESTERN SUBURBS OF WASHINGTON DC AND BALTIMORE.
SEE WBCNPWLWX FOR DETAILS. AREAS OF FROST ARE POSSIBLE OUTSIDE OF
THE FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FREEZE WARNING CONTINUES UNTIL 900 AM SATURDAY MORNING.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF MARYLAND FROM THE
WESTERN SHORE OF THE CHESAPEAKE TO WASHINGTON COUNTY...EXTREME
EASTERN WEST VIRGINIA...AND THE VIRGINIA SUBURBS OF WASHINGTON DC
FOR SATURDAY AFTERNOON. SEE WBCRFWLWX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 7, 4:07 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 AM EDT SAT APR 7 2012

VAZ025>031-036>040-050-051-056-501>504-WVZ050-055-501>506-071415-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
SPOTSYLVANIA-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...
CULPEPER...FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
407 AM EDT SAT APR 7 2012

...ENHANCED THREAT FOR THE SPREAD OF WILDFIRES TODAY...

NORTHWEST WINDS WILL AVERAGE 10 TO 15 MPH WITH GUSTS OVER 20 MPH
ACROSS THE POTOMAC HIGHLANDS...SHENANDOAH VALLEY AND PORTIONS OF
CENTRAL VIRGINIA. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 20
AND 30 PERCENT ACROSS MOST LOCATIONS THIS AFTERNOON AND FUEL
MOISTURE REMAINS LOW. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT
FOR THE SPREAD OF WILDFIRES THIS AFTERNOON AND EARLY EVENING.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS THIS TIME OF
YEAR. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:07 PM EDTSmall Craft AdvisoryLWX7 hr
Apr 7, 4:08 AM EDTSmall Craft AdvisoryLWX40 hr
Apr 7, 4:14 AM EDTFire Weather WatchLWXArlington, Augusta, Clarke, Culpeper, Fairfax, Fauquier and 14 more17 hr
Apr 7, 2:47 PM EDTFreeze WarningLWXClarke, Frederick, Highland, Page, Rockingham, Shenandoah and 5 more16 hr

Nearby

Red Flag Warnings in Maryland, 2012Red Flag Warnings in Virginia, 2012Red Flag Warnings in West Virginia, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.